MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE RELINE SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENTS

NUVASIVE INC NUVASIVE RELINE SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENTS
Model Number 11000443
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The cannula of 4.5 tap is blocked and no longer cannulated.No surg problems.
 
Additional Manufacturer Narrative
The device was received by nuvasive and the complaint was confirmed.Examination of the returned device identified the drivers cannulation was obstructed by a k-wire.Additionally physical damage to the k-wire and driver made removal difficult and both devices were marred up and had to be dispositioned to scrap.The root cause of the physical damage is unknown as case detail was not provided however evaluation of similar reports identified excessive force and or nonlinearity between the k-wire and driver during placement can bend or kink the k-wire that may result in binding, jamming and the physical damage observed.No additional investigation can be completed.Manufacturing review: review of the device history record notes no material non-conformances, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Labeling review: "contraindications contraindications include, but are not limited to.7.For contraindications and additional information related to the screw system used with nuvasive navigation.S instruments, refer to the respective nuvasive screw system instructions for use (ifu) and associated labeling documents.8.For contraindications and additional information related to the stealth station system, refer to the stealth station system instructions for use (ifu) and associated labeling documents." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the potential risks of the surgery." "do not implant the instruments: complications to the patient may include, but are not limited to.Breakage of the device, which could make necessary removal difficult or sometimes impossible, with possible consequences of late infection and migration.Breakage could cause injury to the patient." "pre-operative warnings the methods of use for the instruments are to be determined by the user¿s experience and training in surgical procedures.Do not use these instruments for any action for which it was not intended such as hammering, prying, or lifting.These instruments should be treated as any precision instrument and should be carefully placed on trays, cleaned after each use, and stored, according to generally accepted hospital methods and practices.The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury.The instruments should be inspected for damage prior to use.If they are bent or damaged in any way, they should not be used, regardless of navigated or manual procedures.In addition, periodically inspect the instruments for wear and tear, such as corrosion or discoloration.For instruments that are no longer functional, or exhibit excessive wear and tear, please return instruments to nuvasive.All sets should be carefully checked for completeness and all components should be carefully checked for signs of damage prior to use.Damaged packages or products should not be used and should be returned to nuvasive." "instruments should be protected during storage and from corrosive environments.All non-sterile parts should be cleaned and sterilized before use inspect all components for damage before use.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient.Refer to cleaning and sterilization instructions below for all non-sterile parts.Do not use pedicle screws from fixation systems other than reline and vuepoint.The nuvasive navigation.S instruments should not be bent or altered in any way.If damage is observed, the instrument should not be used and returned to nuvasive." "intra-operative warnings the physician should take precautions against putting undue stress on the spinal area with instruments.Any surgical technique should be carefully followed." "method of use please refer to the surgical technique for this device." "non-sterile instruments nuvasive navigation.S instruments are reusable and provided nonsterile.All instruments should be carefully examined for lack of damage prior to use.Damaged packages or products should not be used and should be returned to nuvasive." "cleaning and decontamination all non-sterile instruments must first be thoroughly cleaned using the validated methods prescribed in the nuvasive cleaning and sterilization instructions (doc #(b)(6)) before sterilization and introduction into a sterile surgical field.Contaminated instruments should be wiped clean of visible soil at the point of use, prior to transfer to a central processing unit for cleaning and sterilization.The validated cleaning methods include both manual and automated cleaning.Visually inspect the instruments following performance of the cleaning instructions to ensure there is no visual contamination of the instruments prior to proceeding with sterilization.If possible contamination is present at visual inspection, repeat the cleaning steps.Contaminated instruments should not be used, and should be returned to nuvasive.Contact your local representative or nuvasive directly for any additional information related to cleaning of nuvasive surgical instruments.Instruments with a ¿d¿ prefix part number (e.G.Dxxxxxxx) may be disassembled.Please refer to the additional disassembly instructions for these instruments." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at." (b)(6).

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENTS
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoffery gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key18451725
Report Number2031966-2024-00004
Device Sequence Number15368723
Product Code LXH
UDI-Device Identifier00887517955494
UDI-Public887517955494
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11000443
Device Lot NumberNG104112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Initial Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNIDENTIFIED K-WIRE
Patient SexPrefer Not To Disclose